Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Long Term HIV without ANY symptoms
May 30, 2013

I was diagnosed with HIV in May of 1997 (I have documented proof from my doctor). I have no idea when I acquired the virus. I went on anti-viral therapy (Combivir and Crixivan) from 1997 - 2001. I then completely stopped my drug therapy in Sept. of 2001 due to the horrible side effects - against my doctor's advice. I am currently healthy, T cells are 600 - 700 and have had absolutely no illness, opportunistic infections and symptoms. I am healthy, exercise and physically am in excellent health. Why is this? I thought for sure I'd be dead by now. It's been 12 years since I've stopped drug therapy and 16 years since my diagnosis and I'm currently doing fine. Again, why is this? I'm at a complete and total loss as to why I am not sick. I have friends who are on HIV drugs and say (facetiously) I'm a freak. Am I?

Response from Mr. Vergel

To be honest, without knowing your HIV viral load I cannot tell if you are a "freak" like you jokingly say. Some lucky people can live symptom free for years without too much of a loss of CD4 cells. Most of them have low viral load without the use of medications, and some others had taken medications early in their infection and later stopped. A very small percentage of people (about 5 %) can control the virus after they stop medications if they started treatment early enough to prevent too much virus from hiding in reservoirs.

I am not sure how frequently you monitor your CD4 cells and viral load. Talk to your doctor about this!

Nelson



Previous
extreme muscle pain
Next
PLEASE SUGGEST ME

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement